Alert archive / Massachusetts / High Wind Watches in 2010
High Wind Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Feb 9, 2010, 3:56 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Feb 10, 2010, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 10, 2010, 1:00 PM EST
- Expired
- Feb 9, 2010, 4:00 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS71 KBOX 090856 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EST TUE FEB 9 2010 ...DAMAGING WINDS POSSIBLE OVER THE CAPE AND ISLANDS LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ022>024-091700- /O.NEW.KBOX.HW.A.0004.100210T1800Z-100211T1100Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 356 AM EST TUE FEB 9 2010 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A STRONG COASTAL STORM DEVELOPING TO THE SOUTH WILL BRING THE POTENTIAL FOR DAMAGING NORTH TO NORTHEAST WINDS OVER THE CAPE AND ISLANDS. NORTHEAST WINDS WILL RAPIDLY INCREASE WEDNESDAY AFTERNOON WITH GUSTS TO 60 MPH POSSIBLE FROM LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$
2 follow-up statements
762 WWUS71 KBOX 091638 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1138 AM EST TUE FEB 9 2010 ...DAMAGING WINDS POSSIBLE OVER THE CAPE AND ISLANDS LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ022>024-100045- /O.CON.KBOX.HW.A.0004.100210T1800Z-100211T1100Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 1138 AM EST TUE FEB 9 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A STRONG COASTAL STORM DEVELOPING TO THE SOUTH WILL BRING THE POTENTIAL FOR DAMAGING NORTH TO NORTHEAST WINDS OVER THE CAPE AND ISLANDS. NORTHEAST WINDS WILL RAPIDLY INCREASE WEDNESDAY AFTERNOON WITH GUSTS TO 60 MPH POSSIBLE FROM LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$
043 WWUS71 KBOX 092100 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EST TUE FEB 9 2010 ...STRONG TO DAMAGING WINDS LIKELY OVER THE CAPE AND ISLANDS LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ022>024-100500- /O.UPG.KBOX.HW.A.0004.100210T1800Z-100211T1100Z/ /O.NEW.KBOX.HW.W.0004.100210T2100Z-100211T1200Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 400 PM EST TUE FEB 9 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COASTAL STORM WILL DEVELOP SOUTH OF NEW ENGLAND WEDNESDAY AND WILL BRING A PERIOD OF STRONG TO DAMAGING NORTH TO NORTHEAST WINDS OVER THE CAPE AND ISLANDS. NORTHEAST WINDS WILL RAPIDLY INCREASE WEDNESDAY AFTERNOON WITH GUSTS TO 60 MPH FROM LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE PERIOD OF STRONGEST WINDS WILL OCCUR FROM 4 PM WEDNESDAY UNTIL ABOUT 4 AM THURSDAY MORNING. SCATTERED POWER OUTAGES ARE LIKELY ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ EVT/NOCERA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Feb 9, 3:49 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 9, 3:49 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
349 AM EST TUE FEB 9 2010
.SYNOPSIS...
DRY AND SEASONABLY COOL WEATHER WILL PREVAIL TODAY. A RAPIDLY
INTENSIFYING COASTAL STORM WILL BRING SIGNIFICANT SNOW AND STRONG
WINDS TO PORTIONS OF SOUTHERN NEW ENGLAND...WITH AREAS ALONG AND
SOUTH OF THE MASS TURNPIKE MOST AT RISK FOR SUBSTANTIAL AMOUNTS.
HIGH PRESSURE THEN BRINGS DRY AND SEASONABLY COLD WEATHER THURSDAY
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC AND MID LEVEL RIDGE BUILDS EWD ACROSS SNE THIS AFTERNOON.
EXPECT MOSUNNY SKIES AND SEASONABLE TEMPS WITH SOME HIGH CLOUDS
MOVING IN FROM THE SW LATE TODAY. GUSTY NW FLOW WILL RAPIDLY
DIMINISH BY THIS AFTERNOON. USED MAV/MET BLEND FOR TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT...CYCLOGENESIS TAKES SHAPE OFF MID ATLC COAST AS POTENT MID
LEVEL LOW MOVES TOWARD THE COAST WITH TREMENDOUS HEIGHT FALLS
DEVELOPING. CLOUDS THICKEN AND LOWER WITH SNOW APPROACHING SW ZONES
TOWARD 12Z. NAM LOOKS TOO SLOW WITH PRECIP ONSET WHICH IS A TYPICAL
BIAS OF THE NAM SO WE LEANED TOWARD A BLEND OF THE GFS/SREF BRINGING
CHC POPS NWD TO BDL-PVD-EWB TOWARD DAYBREAK AND DRY TO THE NORTH.
HEAVIER SNOW SHOULD HOLD OFF TIL AFT 12Z AND MOST OF THE EARLY
MORNING COMMUTE FROM HFD TO PVD SHOULD BE OK.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MAIN FORECAST CONCERNS REVOLVE AROUND SNOW AND WIND POTENTIAL FROM
POTENT COASTAL STORM WEDNESDAY AND WEDNESDAY NIGHT.
STRONG CLOSED UPPER LEVEL LOW WILL RACE TOWARD THE EAST COAST AND
ENTER THE ATLANTIC AROUND THE DELMARVA ON WEDNESDAY. THE WILL AID IN
INDUCING RAPID CYCLOGENESIS WELL TO THE SOUTH OF LONG ISLAND WHICH
WILL RESULT IN A MODERATE SNOWSTORM FOR MUCH OF SOUTHERN NEW ENGLAND
TO THE SOUTH OF THE MASS PIKE. OVERALL...FORECAST RATIONALE HAS NOT
CHANGED MUCH FROM PREVIOUS DAY SHIFT...SO THEREFORE THE FORECAST
HASN/T CHANGED MUCH. THE POSITIONING OF THE MID LEVEL LOW AND IT/S
ASSOCIATED FORCING MECHANISMS WILL DETERMINE HOW FAR NORTH HEAVY
SNOWFALL GETS. THIS IS STILL IN QUESTION AS THERE REMAIN DIFFERING
MODEL SOLUTIONS. OVERALL...WE LIKED A GFS/SREF/GFS ENSEMBLE BLEND THE
BEST.
CATEGORICAL POPS FOR SNOWFALL SHOULD BE KNOCKING ON OUR SOUTHERN DOOR
AT THE START OF THE FORECAST PERIOD AS MID LEVEL WARM FRONT SHARPENS
UP TO THE SOUTH OF LONG ISLAND. AS THIS FORCING MECHANISM MOVES
NORTHWARD DURING THE MORNING HOURS...HEAVY SNOWFALL...POSSIBLY BANDED
IN A WEST TO EAST FASHION SHOULD ALSO BE MOVING NORTHWARD THROUGH LI
AND SOUTHERN CT WITH 1+ INCH PER HOUR SNOWFALL RATES. NOT COMPLETELY
SURE HOW FAR NORTH THIS BAND WILL MAKE IT IN STOUT FORM...BUT WE
THINK AT LEAST OUR CT/RI/SE MASS ZONES WILL SEE IT DURING THE
AFTERNOON HOURS WEDNESDAY. NORTH OF THERE...IT WILL SNOW...BUT THE
HEAVIER BAND WILL PROBABLY FALL APART AS THE FORCING BECOMES REMOVED
FROM THE MAIN SYSTEM.
AT THIS TIME...IT APPEARS AS THOUGH THE MID LEVEL LOW REALLY CRANKS
UP A SMIDGE TOO FAR SOUTHEAST OF THE REGION TO ALLOW FOR A PROLONGED
PERIOD OF HEAVY SNOW OVER THE MAJORITY OF SOUTHERN NEW ENGLAND.
THEREFORE...WE THINK THE BEST CHANCE OF WARNING CRITERIA SNOWFALL
REMAINS SOUTH OF THE MASS PIKE. THAT/S WHERE THE DAY SHIFT INITIALLY
HOISTED WATCHES...AND WE SEE NO NEED TO EXPAND NORTHWARD AT THIS
TIME. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL FROM LATER WEDNESDAY
MORNING INTO WEDNESDAY EVENING BEFORE TAPERING OFF AND ENDING AFTER
MIDNIGHT WEDNESDAY NIGHT. THE CAPE AND ISLANDS MAY SEE LOWER SNOW
ACCUMS DUE TO A WARMER BOUNDARY LAYER...ALTHOUGH WE THINK THOSE TEMPS
WILL TURN COLDER IF BANDING DEVELOPS LATE WED AND WED EVENING.
FORECAST SNOWFALL TOTAL GRAPHICS ARE POSTED TO THE WEB. THESE WILL
PROBABLY HAVE TO BE ADJUSTED EITHER NORTH OR SOUTH WITH TIME
DEPENDING ON EXACTLY HOW AND WHERE THE SYSTEM EVOLVES. DETAILS ARE STILL
UNCERTAIN...AND WE WOULDN/T BE SURPRISED TO SEE THE HEAVIEST SNOWFALL
AXIS SHIFTED 50 OR SO MILES NORTH OF SOUTH OF WHERE IT/S CURRENTLY
FORECAST TO OCCUR. THEREFORE...FOLKS ALONG AND NORTH OF THE PIKE
SHOULD STILL BE ON THE LOOKOUT FOR POSSIBLE FORECAST CHANGES AND/OR
HAZARDS. CONVERSELY...A 50 MILE SHIFT SOUTH...KIND OF WHAT THE GGEM
AND ECMWF SHOWS...WOULD ALLOW FOR MUCH OF THE WATCH AREA TO BE
LOWERED TO AN ADVISORY AT SOME POINT TODAY OR NIGHT.
THE WEDNESDAY MORNING RUSH HOUR WILL PROBABLY BE OKAY...BUT THE
EVENING RUSH HOUR WILL PROBABLY BE A MESS WITH LOW VSBYS...INCREASING
WINDS...AND SNOW COVERED ROADWAYS...MAINLY SOUTH OF THE PIKE.
THE WIND IMPACTS COULD BE SIGNIFICANT...ESPECIALLY ON THE CAPE AND
ISLANDS WHERE LOCAL GUST TOOLS ARE SHOWING POTENTIAL FOR 50 KNOT
GUSTS LATE WED AFTN AND NIGHT. WE HAVE THEREFORE ISSUED A HIGH WIND
WATCH FOR THAT AREA. NO BLIZZARD WATCH AT THIS TIME BECAUSE WE ARE
NOT SURE WE WILL MEET THE VSBY CRITERIA SINCE BL TEMPS WILL BE WARMER
THERE CAUSING POTENTIAL PRECIP TYPE ISSUES. FURTHER INLAND...ADVISORY
WIND SPEEDS WILL BE POSSIBLE.
AFTER THE STORM DEPARTS LATE WEDNESDAY NIGHT WE LOOK TO BE IN FOR A
RELATIVELY QUIET PERIOD OF WEATHER WITH NEAR TO BELOW NORMAL
TEMPERATURES AND FAIR WEATHER.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THROUGH 12Z...HIGH CONFIDENCE VFR WITH OCCASIONAL G25 KT...ESPECIALLY
ORH-BOS-ACK. A FEW MVFR CIGS MAY SPILL EWD OVER THE EAST SLOPES OF
THE BERKSHIRES...LOW CONFIDENCE.
TODAY...HIGH CONFIDENCE VFR. DIMINISHING WIND.
TONIGHT...HIGH CONFIDENCE VFR MOST OF THE NIGHT WITH GRADUAL
LOWERING CIGS. MVFR APPROACHING N CT TO SW RI TOWARD 12Z IN
DEVELOPING SNOW.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE IN IFR
CONDITIONS IN SNOW ACROSS MOST TERMINALS...BUT CONDITIONS ACROSS MHT
ARE MORE UNCERTAIN. NORTHEAST WIND GUSTS OF 35 TO 45 KNOTS ARE
POSSIBLE ACROSS THE COASTAL TERMINALS...ESPECIALLY ON THE CAPE AND
ISLANDS.
THURSDAY...EXPECT CONDITIONS TO IMPROVE TO VFR ACROSS MOST LOCATIONS
BY EARLY TO MID MORNING...POTENTIALLY BEFORE SUNRISE WITH THE
POSSIBLE EXCEPTION OF HYA/ACK.
FRIDAY AND SATURDAY... HIGH CONFIDENCE OF VFR.
&&
.MARINE...
TODAY...WIND GUSTS 25-30 KT WILL PERSIST THROUGH 12Z BEFORE
GRADUALLY DIMINISHING WITH WINDS BELOW 20 KTS THIS AFTERNOON AS
GRADIENT RELAXES. SCA EXPIRES 13-18Z. SEAS SUBSIDING TO BELOW 5 FT
THIS AFTERNOON OUTER WATERS.
TONIGHT...LIGHT WINDS BECOMING NE 15-20 KT OVER SW WATERS TOWARD
DAYBREAK AS COASTAL LOW DEVELOPS TO THE SOUTH.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND WEDNESDAY NIGHT...LOW PRESSURE BOMBING OUT TO THE
SOUTH OF THE BENCHMARK WILL RESULT IN VERY STRONG WINDS AND HIGH
SEAS. HIGH CONFIDENCE IN NORTHEAST WIND GUSTS OF 45 KNOTS ACROSS
MOST OF OUR OPEN WATERS. THE POTENTIAL FOR OVER 50 KNOT WIND GUSTS
EXISTS WEDNESDAY NIGHT...THEREFORE WE HAVE ISSUED A STORM WATCH.
INCREASED SEAS OVER WNA GUIDANCE WED NIGHT INTO THURS. COULD SEE UP
TO 25 FT EAST OF THE CAPE AND ISLANDS.
THURSDAY...NORTHWEST GALE FORCE WIND GUSTS SHOULD DIMINISH BY LATE
MORNING OR AFTERNOON...BUT SCA WINDS CONTINUE.
FRIDAY AND SATURDAY...SEAS ON THE OUTER WATERS SHOULD SUBSIDE TO
BELOW 5 FT. NORTHWEST WINDS MAY GUST TO NEAR SMALL CRAFT ADVISORY
THRESHOLD LIMITS OF 25 KNOTS THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL PEAK AT 2-2.5 FT ABOVE NORMAL ACROSS THE EASTERN MA COAST
WED NIGHT INTO THU MORNING WITH 20+ FT SEAS DEVELOPING JUST OFFSHORE
BY LATE WED NIGHT. NO PROBLEMS ARE ANTICIPATED DURING THE WED EVENING
HIGH TIDE AS THIS IS A LOW ASTRO TIDE AND SEAS WILL JUST BE IN THE
PROCESS OF RAMPING UP. THE THU MORNING HIGH TIDE IS HIGHER AND
ALTHOUGH WINDS WILL BE SHIFTING TO THE N/NW...A STORM SURGE OF 2 FEET
AND 15-20 FT SEAS COULD RESULT IN SOME MINOR COASTAL FLOODING AS A
WORST CASE SCENARIO...PARTICULARLY FROM THE OUTER CAPE TO ACK WHERE
THE HIGHEST SEAS WILL BE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR CTZ002>004.
MA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR MAZ017>024.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR MAZ022>024.
NH...NONE.
RI...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR RIZ001>008.
MARINE...STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ANZ231>235-250-254>256.
SMALL CRAFT ADVISORY UNTIL 8 AM EST THIS MORNING FOR
ANZ230>235-237-251.
GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR ANZ230-236-237-251.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ250-
254>256.
&&
SYNOPSIS...KJC/EKSTER
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EKSTER
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTER
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, Feb 8, 4:43 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EST MON FEB 8 2010 MAZ002>016-026-NHZ011-012-015-092145- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 443 PM EST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL INCHES OF SNOW WILL LIKELY FALL WEDNESDAY AND WEDNESDAY NIGHT ACROSS PORTIONS OF CENTRAL AND NORTHEAST MASSACHUSETTS. ACCUMULATING SNOW IS ALSO POSSIBLE ACROSS NORTHWEST AND NORTH CENTRAL MASSACHUSETTS AS WELL AS SOUTHERN NEW HAMPSHIRE. HOWEVER...THERE MAY BE A SHARP CUTOFF IN ACCUMULATING SNOW ACROSS THIS REGION SO CONFIDENCE IS LOW AS TO WHERE EXACTLY THIS HAPPENS. THERE REMAINS PLENTY OF UNCERTAINTY ON THE TRACK OF THIS SYSTEM. A TRACK FURTHER NORTH THAN EXPECTED MAY BRING HEAVY SNOW INTO CENTRAL AND NORTHEAST MASSACHUSETTS. A TRACK FURTHER SOUTH WOULD KEEP THE ACCUMULATING SNOW OUT OF SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. PLEASE STAY TUNED TO LATER FORECASTS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ017>024-RIZ001>008-092145- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 443 PM EST MON FEB 8 2010 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-092145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 443 PM EST MON FEB 8 2010 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:30 AM EST | Storm Watch | BOX | 13 hr | |
| Feb 9, 3:52 PM EST | Winter Storm Warning | BOX | Barnstable, Bristol, Dukes, Hampden, Hampshire, Middlesex and 5 more | 33 hr |
| Feb 9, 4:00 PM EST | High Wind Warning | BOX | Barnstable, Dukes, Nantucket | 35 hr |
| Feb 9, 4:06 PM EST | Gale Warning | BOX | 45 hr | |
| Feb 9, 4:06 PM EST | Storm Warning | BOX | 35 hr |
Nearby
High Wind Watches in Massachusetts, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.